Vermont, 2011Flash Flooding and Lightning Strike in Vermont, May 20, 2011
May 20, 2011 · NWS BTV · 5 events in 4 counties and zones
Slow moving thunderstorms produced excessive runoff across portions of Vermont, resulting in localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $585,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced excessive runoff across portions of Vermont, resulting in localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 20, 2:57 PM EST, 3 minutes earlier.
Area forecast discussion, May 20, 2:57 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
357 PM EDT FRI MAY 20 2011
.SYNOPSIS...
LOW PRESSURE WHICH HAS AFFECTED THE NORTH COUNTRY OVER THE PAST
SEVERAL DAYS...WILL FINALLY MOVE OFFSHORE AND AWAY FROM THE REGION
LATER THIS WEEKEND AS HIGH PRESSURE BUILDS OVER THE AREA FOR SUNDAY.
A WARM UP IS EXPECTED GOING INTO NEXT WEEK WITH HIGH PRESSURE
OFFSHORE...BUT PRECIPITATION WILL RETURN AS WELL WITH A FRONTAL
BOUNDARY MOVING OVER THE AREA.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 327 PM EDT FRIDAY...SCT RW/TRW ACROSS THE CWA THIS AFTERNOON
AS CIRCULATION AROUND UPPER LOW CONTINUES TO BRING MOISTURE/
PRECIP WESTWARD OFF THE ATLANTIC. DUE TO LACK OF FLOW TO MV
STORMS...DRIFTING OCCURRING AND RESULTING IN LCL SPOTS RECEIVING
VERY HEAVY DOWNPOURS. AS EVENING PROGRESSES WITH LOSS OF DAYTIME
HEATING...DO EXPECT TRW TO DROP TO ONLY SCT RW THRU THE OVERNGT AS
REGION STILL UNDER UPPER LOW INFLUENCE. WITH AIRMASS LGT/VAR AND
RAINFALL FOR MOST AREAS... HAVE PUT IN MENTION OF FG FOR ALL
AREAS. ALSO WILL BE KEEPING TEMPS CLOSE TO LAST NGT LOWS DUE TO
PERSISTENCE WITH CONDITIONS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 327 PM EDT FRIDAY...SCT RW CONTINUE INTO SATURDAY MORNING AS
UPPER LOW FINALLY BEGINS TO PUSH OFF THE NEW ENG COAST. EVEN WITH
THE SHIFT EASTWARD...DO EXPECT OUTER CIRCULATION BAND TO AFFECT
THE NORTH COUNTRY DURING THE DAY...MAINLY WITH LGT RW ACTIVITY. BY
THE AFTERNOON THOUGH...WITH BREAKS IN CLD COVER...SOME TRW WILL
DEVELOP AND MAINLY AFFECT AREAS OF VT. LOCALIZED DOWNPOURS AGAIN
WILL BE MAJOR CONCERN WITH ANY OF THESE STORMS WITH PRECIP WATER
AT NEAR AN INCH TO 1.25. HIGHS FOR TOMORROWW CLOSE TO GUIDANCE BUT
HAVE SHIFTED A BIT BLW WITH CLDS/RW EXPECTED AS WITH GOING INTO
TNGT...BY 00Z SUN WITH LOSS OF DAYTIME HEATING...SCT RW WILL
REMAIN W/ AREAS OF FG DEVELOPING LAST INTO THE OVERNGT HRS. SKIES
GOING FROM MCLDY TO PCLDY WITH RIDGE BUILDING IN TOWARDS MORNING.
OVERNGT LOWS WILL BE A BIT COOLER THAN TNGT LOWS DUE TO CLRING
EXPECTED.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 353 PM EDT FRIDAY...ACTIVE WEATHER PATTERN EXPECTED
THROUGHOUT MUCH OF THE EXTENDED FORECAST PERIOD...WITH THREAT OF
SEVERE WEATHER TUESDAY FOLLOWED BY POSSIBLE PERIODS OF MODERATE TO
LOCALLY HEAVY RAINFALL MID-LATE WEEK.
LOOKING FOR ONE DRY DAY SUNDAY AS MOBILE UPR RIDGE BRIEFLY BUILDS
ACROSS NEW YORK AND NORTHERN NEW ENGLAND. HAVE FAVORED 12Z
NAM...WHICH IS SLOWER WITH APPROACHING WARM FRONT AND BREAKDOWN OF
UPR RIDGE DURING SUNDAY NIGHT. GFS WOULD SUGGEST INCREASING CHANCES
FOR RAIN SUNDAY AFTERNOON...BUT CURRENT FORECAST REFLECTS MOST OF
THE RAIN WITH APPROACHING WARM FRONT/850-700MB WARM ADVECTION
SUNDAY NIGHT. HAVE INDICATED POPS 60-70 PERCENT. WILL ALSO SEE
INCREASING SOUTH WINDS LATE SUNDAY AND THRU SUNDAY NIGHT. WITH
CHANNELING IN THE CHAMPLAIN VALLEY...MAY SEE SOUTH WINDS 15-25 MPH
WITH GUSTS TO 35 MPH POSSIBLE AT TIMES.
THE NORTH COUNTRY WILL BE IN THE WARM SECTOR ON MONDAY WITH 850MB
TEMPERATURES +14C TO +15C. WITH DEEP LAYER SW FLOW...ANTICIPATE SFC
TEMPS INTO THE LOW 80S FOR MOST SECTIONS ON MONDAY. SKIES SHOULD
BECOME PARTLY TO MOSTLY SUNNY...BUT CAN/T RULE OUT A FEW AFTERNOON
SHOWERS OR THUNDERSTORMS. BETTER THREAT FOR TSTM ACTIVITY ARRIVES
ON TUESDAY WITH BOTH 12Z ECMWF AND 12Z GFS SHOWING A STRONG SFC
FRONT APPROACHING THE ST. LAWRENCE VALLEY. GFS TIMING LATER IN THE
DAY WOULD BE MOST FAVORABLE FOR MODERATE BUILDUP OF INSTABILITY
PRIOR TO ARRIVAL OF FRONTAL BNDRY. WITH SFC TEMPS IN THE LOW-MID
80S AND SFC-6KM SHEAR OF 40-50 KTS ON 12Z GFS...ORGANIZED
CONVECTIVE STORMS WITH DAMAGING WINDS AND LARGE HAIL WOULD BE
POSSIBLE. WE/LL CONTINUE TO MONITOR THIS POTENTIAL.
THEREAFTER...CONCERN IS THAT FRONTAL ZONE DOESN/T COMPLETELY CLEAR
THE NORTH COUNTRY TO THE EAST FOR WED-FRI. BOTH 12Z ECMWF AND
12Z GFS INDICATE A DEEPENING POSITIVE TILT 500MB TROUGH ACROSS THE
GREAT LAKES SWD INTO THE OH/MS RIVER VALLEYS WITH DEEP SW FLOW
PARALLEL TO REMNANT FRONTAL BOUNDARY ACROSS NEW ENGLAND. THIS WOULD
SUGGEST SLOW/QUASI-STATIONARY BOUNDARY MOTION. AS THE UPPER TROUGH
SHEARS NORTHEASTWARD...CONCERN WOULD BE FOR PERIODS OF HEAVY
SHOWERS OR POSSIBLE THUNDERSTORMS ACROSS THE NORTH COUNTRY. TOO
EARLY FOR DETAILS...BUT GIVEN ANTECEDENT WET CONDITIONS...ANY
POTENTIAL FOR HEAVY RAIN WILL BE CAREFULLY MONITORED FOR THE
WED-FRI PERIOD.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THRU EARLY THIS EVENING...BRIEFLY AFFECTING THE NORTH COUNTRY
TAF SITES THRU 00Z...WITH THE EXCEPTION OF KMSS. UPPER LOW CENTERED
NEAR NORTHERN NJ IS CONTRIBUTING TO COLD POOL ALOFT AND DAYTIME
HEATING HAS RESULTED IN SUFFICIENT INSTABILITY TO SUPPORT
CONVECTIVE ACTIVITY WITH TOPS TO 30-35 KFT THRU 00Z. STORMS
DIMINISH IN COVERAGE AND INTENSITY OVERNIGHT AS BOUNDARY LAYER
COOLS. BRIEF HEAVY RAINFALL IS EXPECTED WITH THE CONVECTIVE
STORMS...AND WILL RESULT IN BRIEF IFR CONDITIONS FOR THE TAF
SITES. ACROSS THE ST. LAWRENCE VALLEY...IT APPEARS LOW CLOUDS AND
PATCHY FOG WILL GENERALLY PRECLUDE THUNDERSTORM DEVELOPMENT...BUT
CONTINUED CEILINGS AROUND 1 KFT ARE POSSIBLE AT KMSS THIS AFTN.
WEAK FRONTAL BOUNDARY SAGS SOUTHWARD ACROSS THE NORTH COUNTRY
OVERNIGHT...CAUSING A WEAK N-NW WIND SHIFT. OTHERWISE...RAIN/SATURATED
CONDITIONS WILL RESULT IN PATCHY FOG...MAINLY AFTER 04Z. FRONTAL
CONVERGENCE MAY ALSO RESULT IN A FEW RAIN SHOWERS OVERNIGHT...BUT
DIFFICULT TO DETERMINE DIRECT IMPACT TO ANY OF THE TAF SITES. UPR
LOW SHIFTS SOUTHEAST OF NEW ENGLAND DURING THE DAY SATURDAY...BUT
WEAK FRONTAL ZONE AND CONTINUED COOL AIR ALOFT WILL RESULT IN
ADDITIONAL TOWERING CU AND DEVELOPING SHOWERS AND TSTMS TOWARD 18Z
SATURDAY. IT APPEARS THE BULK OF THE CONVECTIVE ACTIVITY DURING
THE DAY SATURDAY WILL TAKE PLACE ACROSS CENTRAL AND EASTERN VT.
OUTLOOK 18Z SATURDAY THROUGH TUESDAY...
ISOLD TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY
AFTERNOON...WITH THE GREATEST COVERAGE OF STORMS ACROSS CENTRAL
AND EASTERN VERMONT. THIS CONVECTIVE ACTIVITY WILL RESULT IN
BRIEF MVFR/IFR CONDITIONS AT THE VERMONT TAF SITES...BUT WE SHOULD
OTHERWISE SEE VFR CONDITIONS WITH LIGHT N-NE WINDS. CONVECTION
DIMINISHES EARLY SATURDAY NIGHT FOLLOWED BY DRY CONDITIONS
SATURDAY NIGHT AND SUNDAY. MAY SEE PATCHY FOG DEVELOP AT MPV/SLK
LATE SATURDAY NIGHT. WARM FRONT APPROACHING FROM THE SOUTHWEST
BRINGS A PERIOD OF RAIN TO THE NORTH COUNTRY DURING SUNDAY NIGHT.
MODERATE SOUTH WINDS 15-25 MPH ARE POSSIBLE AT BTV/PBG DURING
SUNDAY NIGHT INTO MONDAY AS WARM FRONT LIFTS TO THE NORTH.
ADDITIONAL ROUND OF SHOWERS AND THUNDERSTORMS - SOME POSSIBLY
STRONG - ARE FORECAST DURING THE AFTERNOON TUESDAY AS A COLD FRONT
APPROACHES THE REGION FROM THE NORTHWEST.
&&
.MARINE...
AS OF 424 AM EDT FRIDAY...LAKE CHAMPLAIN LEVELS CONTINUE TO HOLD
STEADY NEAR 102.6 FEET AT ALL GAGES THIS MORNING...WITH A SLOW
RECESSION FORECAST OVER THE NEXT FEW DAYS. ALTHOUGH WE DO EXPECT
SCATTERED SHOWERS AND A FEW THUNDERSTORMS TODAY THROUGH
SATURDAY...BASIN AVERAGE RAINFALL AMOUNTS WILL GENERALLY BE LOW
ENOUGH TO HAVE LITTLE IMPACT ON THE LAKE LEVELS. IN
ADDITION...WINDS OVER THE NEXT 2 DAYS WILL BE LIGHT (GENERALLY
LESS THAN 10 KNOTS) WITH LITTLE WAVE OR SEICHE IMPACTS EXPECTED.
SOME GROWING CONCERNS GOING INTO SUNDAY NIGHT AND NEXT WEEK AS A
FRONTAL BOUNDARY LOOKS TO STALL OVER THE REGION BRINGING OCCASIONAL
BOUTS OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR
STRONGER SOUTHERLY WINDS THROUGH THE WEEK AS WELL...ESPECIALLY
MONDAY AFTERNOON WHERE WE MAY SEE WINDS APPROACHING 20 KTS...WHICH
WOULD RESULT IN SOME WAVE ACTION. STAY TUNED.
FOR BOATERS...MANY HAZARDS SUCH AS BREAKWATER AND OTHER ROCKS OR
OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...HIGH FLOW FROM RIVERS OVER THE
LAST MONTH HAS DELIVERED PLENTY OF DEBRIS INTO THE LAKE...ESPECIALLY
NEAR RIVER MOUTHS. LASTLY...THE NEAR-SHORE LAKE TEMPERATURES HAVE
ONLY WARMED INTO THE LOWER 40S...WHICH COULD LEAD TO POTENTIAL
HYPOTHERMIC CONDITIONS ONE WERE TO FALL INTO THE WATER. DUE TO THE
ABOVE FACTORS...RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...JN
NEAR TERM...JN
SHORT TERM...JN
LONG TERM...BANACOS
AVIATION...BANACOS
MARINE...
Hazardous weather outlook, May 20, 2:49 AM EST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
349 AM EDT FRI MAY 20 2011
NYZ026>031-034-035-087-VTZ001>012-016>019-210800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
349 AM EDT FRI MAY 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 20, 12:56 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EDT FRI MAY 20 2011
VTZ002-005-006-016-017-201900-
EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-LAMOILLE VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
156 PM EDT FRI MAY 20 2011
...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHERN
CHITTENDEN...SOUTHERN FRANKLIN AND WESTERN LAMOILLE COUNTIES...
AT 147 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTFORD...
MOVING NORTHWEST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RADAR ESTIMATES
SUGGEST 1 TO 2 INCHES OF RAIN HAVE ALREADY FALLEN WITH THIS
THUNDERSTORM SOUTH OF WESTFORD.
THIS STORM WILL BE NEAR WESTFORD AROUND 200 PM...FAIRFAX AROUND 215
PM...WEST MILTON AROUND 230 PM...EAST GEORGIA AROUND 245 PM AND
GEORGIA CENTER AROUND 300 PM.
LAT...LON 4458 7322 4473 7322 4485 7295 4459 7283
4450 7306
BANACOSSpecial weather statement, May 20, 1:54 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
254 PM EDT FRI MAY 20 2011
NYZ034-035-VTZ009-018-201945-
EASTERN ADDISON VT-EASTERN ESSEX NY-WESTERN ADDISON VT-
WESTERN ESSEX NY-
254 PM EDT FRI MAY 20 2011
...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT ADDISON AND
ESSEX COUNTIES THROUGH 4 PM...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW HAVEN...
MOVING WEST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DANGEROUS CLOUD TO
GROUND LIGHTNING CAN ALSO BE EXPECTED.
THIS STORM WILL BE NEAR NORTH FERRISBURGH AROUND 300 PM...WALTHAM
AROUND 315 PM...VERGENNES AROUND 330 PM AND PANTON AROUND 345 PM.
IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
INDOORS.
LAT...LON 4398 7347 4424 7354 4428 7307 4410 7301
BANACOS
Special weather statement, May 20, 2:02 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT FRI MAY 20 2011
VTZ006>008-202000-
CALEDONIA VT-LAMOILLE VT-WASHINGTON VT-
302 PM EDT FRI MAY 20 2011
...A STRONG THUNDERSTORM PRODUCING LOCALLY HEAVY RAIN WILL AFFECT
WESTERN CALEDONIA...LAMOILLE AND WASHINGTON COUNTIES THROUGH 4 PM...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CABOT...MOVING
WEST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DANGEROUS CLOUD TO
GROUND LIGHTNING CAN ALSO BE EXPECTED.
THIS STORM WILL BE NEAR KENTS CORNER AROUND 315 PM...ELMORE AROUND
330 PM...MOUNT WORCESTER AROUND 345 PM AND STOWE AROUND 400 PM.
IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
INDOORS.
LAT...LON 4451 7223 4434 7231 4442 7283 4445 7281
4446 7284 4449 7282 4450 7281 4451 7281
4468 7273
BANACOSLightning, Lamoille
- When
- May 20, 3:00 PM EST
- Where
- Lamoille County, 1.11 mi NE of Stowe
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 44.480, -72.663
Lightning strike of Stowe Family Dentistry resulting in fire that caused significant damage.
Flash Flood, Addison
- When
- May 20, 3:06 PM EST to 5:30 PM EST
- Where
- Addison County, 2.03 mi SW of Starksboro to 0.94 mi NNW of Ackworth
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 44.210, -73.080
Excessive runoff from thunderstorms with heavy rain caused flash flooding of some roads in Addison County VT near Bristol. Plank Road and Monkton Road were flooded and became impassable.
Flash Flood, Washington
- When
- May 20, 3:45 PM EST to 5:30 PM EST
- Where
- Washington County, 0.69 mi N of Irasville to 0.07 mi NNW of Warren
- Cause
- Heavy Rain
- Property damage
- $400,000
- Reported by
- Public
- Coordinates
- 44.190, -72.830
Twenty roads were damaged or covered in water from flash flooding in Waitsfield east of Route 100. The town lost 35 culverts, and 14 roads suffered damage. In addition, a new water system under construction was damaged.
Flash Flood, Franklin
- When
- May 20, 4:00 PM EST to 6:30 PM EST
- Where
- Franklin County, 0.23 mi NNE of West Fletcher to 0.86 mi NNW of West Fletcher
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 44.703, -72.948
Slow moving thunderstorms produced heavy rain in a small amount of time. Flash floods inundated and washed out local roads in Fletcher VT.
Flash Flood, Franklin
- When
- May 20, 5:15 PM EST to 6:30 PM EST
- Where
- Franklin County, 0.39 mi NE of Binghamville to 0.99 mi WSW of East Fletcher
- Cause
- Dam / Levee Break
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 44.683, -72.914
Slow moving thunderstorms produced excessive rainfall in a short amount of time, producing flash flooding. Roads affected were Swamp Road, Route 26, Taylor Road, and Boozan Hill Road.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Montana, May 20 to 31, 20112 deaths · $14 million · 13 events
- Tornado and Flash Flooding in Arkansas, May 20 to 24, 2011$496,000 · EF0 · 62 events
- Flooding and Heavy Rain in Nebraska, May 20 to 21, 2011$1.6 million · 5 events
- Tornado and Hail in Texas, May 20 to 21, 2011$106,000 · EF0 · 40 events
- Flood in Wyoming, May 20 to 23, 2011$520,000 · 1 event
- Flash Flooding and Flood in Texas, May 20, 2011$110,000 · 1.75 in hail · 32 events
- Flood in South Dakota, May 20 to 31, 2011$300,000 · 1 event
- Tornado in Montana, May 20, 2011$75,000 · EF1 · 1 event
- Tornado in Oklahoma, May 20, 2011$35,000 · EF1 · 1 event
- Flash Flooding in New York, May 20, 2011$80,000 · 6 events
- Tornado and Flash Flood in Arkansas, May 20, 20112 injured · $11,000 · EF0 · 3 events
- Tornadoes and Hail in Texas, May 20, 2011$15,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314470, 309652, 309660, 309281, 309282.